Oklahoma, 2006

Tornado and Hail in Oklahoma, September 21, 2006

September 21, 2006 · NWS OUN · 6 events in 2 counties and zones

3 hail, 2 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$75,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 21, 6:15 PM CST, 7 minutes earlier.

Area forecast discussion, Sep 21, 6:15 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT THU SEP 21 2006

.UPDATE...
DRYLINE HAS PROGRESSED INTO CENTRAL OKLAHOMA BY EARLY THIS
EVENING... AND HAS JUST ABOUT CLEARED ALL OF OUR NORTH CENTRAL
COUNTIES. AS THE UPPER LOW MOVES OUT TO THE NORTH... ADDITIONAL
SUPPORT FOR ACTIVITY ACROSS NORTHWEST OKLAHOMA WILL BE MINIMAL.
WILL REDUCE POPS BEHIND THE DRYLINE... ESPECIALLY ACROSS NORTHWEST
OKLAHOMA. WINDS OVER NORTHWEST OKLAHOMA HAVE ALREADY DROPPED
BELOW HIGH WIND CRITERIA... WILL LIKELY SLIP BELOW WIND ADVISORY
LEVELS BEFORE TOO LONG. SPEEDS HAVE DROPPED OFF CONSIDERABLY OVER
THE CENTRAL AND SOUTH.

&&

.PREV DISCUSSION... (ISSUED 318 PM CDT THU SEP 21 2006)

DISCUSSION...
MULTI-DIMENSIONAL EVENT CURRENTLY UNFOLDING. THE WORST OF THE WINDS
THAT HAVE AFFECTED ABOUT THE WESTERN TWO THIRDS OF OKLAHOMA AND
NORTH TEXAS TODAY IS NEARING AN END AS DRY AIR HAS BEEN
INCORPORATED INTO THE WEST KANSAS UPPER LOW WITH AN ASSOCIATED
OCCLUSION. EXPECT ANOTHER FEW HOURS OF STRONG WINDS TO REMAIN ACROSS
NORTHERN OKLAHOMA HOWEVER WHERE THE PRESSURE GRADIENT IS TIGHTEST
AND SUBSIDENCE HAS OVERSPREAD NORTHWEST OKLAHOMA BEHIND THE FRONT.
MARGINAL HIGH WIND CRITERIA SEEM LIKELY OVER THE HIGHER TERRAIN OF
NORTHWEST OKLAHOMA...AND WILL MONITOR CLOSELY FOR A POSSIBLE UPGRADE
TO A HIGH WIND WARNING.

A NARROW RIBBON OF WEAK TO MODERATELY UNSTABLE AIR HAS FORMED EAST
OF THE FRONT WITH LIFT STRONGEST AHEAD OF THE KANSAS LOW. WILL
MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL OKLAHOMA THROUGH EARLY
EVENING WHERE ASCENT WILL BE DEEPEST/STRONGEST...WITH SLIGHTLY LOWER
POPS FARTHER SOUTH ALONG THE FRONT AND/OR DRYLINE.

MODELS HAVE THE UPPER LOW CONTINUING ON A NORTHERN TRACK OVERNIGHT
WITH ANOTHER UPPER TROUGH/LOW REFORMING TO ITS WEST. DEEP MOISTURE
THAT HAS LIMITED THE AMOUNT OF SEVERE WEATHER TO THIS POINT SHOULD
SURGE AHEAD OF THE FRONT OVERNIGHT POSSIBLY AFFECTING SOUTHEAST
OKLAHOMA WHERE A HEIGHTENED RISK OF SUPERCELLS MAY OCCUR THIS
EVENING.

REORGANIZATION OF THE UPPER LOW HAS THE FRONT/DRYLINE SEPARATING
INTO DISTINCT FEATURES BY EARLY FRIDAY...WITH THE DRYLINE STALLING
OVER SOUTHEAST OKLAHOMA...AND THE FRONT REDEVELOPING OVER WESTERN
KANSAS WITH THE NEWLY FORMING UPPER LOW. SCATTERED CONVECTION WILL
REMAIN POSSIBLE ALONG THE DRYLINE FRIDAY...BUT THE LARGER ISSUE MAY
BE EXTREME FIRE WEATHER DEVELOPING PER NAM BUFFER SOUNDINGS AND THE
ASSOCIATED WARM/DRY SOUTHWEST FLOW WEST OF THE DRYLINE. HAVE
THEREFORE ISSUED A FIRE WEATHER WATCH FOR ALL AREAS WEST OF THE
EXPECTED POSITION OF THE DRYLINE.

MODEL CONSENSUS THEN HAS THE NEW FRONT MOVING THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY WITH THESE PERIODS LOOKING LIKE THE NEXT
BEST CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE. MUCH WILL
DEPEND ON WHERE THE DRYLINE ENDS UP FRIDAY AND STRENGTH OF THE
ASCENT FIELDS ACCOMPANYING THE NEXT LOW THAT IS STILL EVOLVING.

EXPECT THE FRONT TO CLEAR THE AREA BY LATE SATURDAY WITH
DRIER/STABLE AIR AFFECTING AREA FOR THE FOLLOWING DAYS. MEDIUM RANGE
MODELS SHOW THE POTENTIAL FOR INCREASING MOISTURE RETURN AND RENEWED
THUNDERSTORM CHANCES BY THE MIDDLE OF NEXT WEEK AS ANOTHER FRONT
APPROACHES. MODEL CONSENSUS HAS THE FRONT MOVING THROUGH ON
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  89  62  78 /  20  10  10  10
HOBART OK         59  88  58  77 /  10  10  10  10
WICHITA FALLS TX  65  94  63  83 /  10  10  10  10
GAGE OK           51  82  51  71 /  10  10  20  10
PONCA CITY OK     57  84  59  74 /  40  20  30  10
DURANT OK         68  91  72  86 /  50  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ044.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021-OKZ022-
     OKZ023-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.

TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

22/32
Hazardous weather outlook, Sep 21, 3:50 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT THU SEP 21 2006

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS SOUTH-CENTRAL AND EASTERN OKLAHOMA. A SLIGHT RISK AREA
COVERS CENTRAL PORTIONS OF OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM MARIETTA...TO
SULPHUR...TO SEMINOLE. THE SLIGHT RISK AREA COVERS LOCATIONS JUST
WEST OF THE MODERATE RISK...AND LOCATIONS EAST OF A LINE FROM
RINGLING...TO YUKON...TO MEDFORD.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH 10 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
MODERATE AND SLIGHT RISK AREAS SHOULD KEEP UP TO DATE WITH THE
LATEST WEATHER INFORMATION TODAY...AND PLAN FOR SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.

DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE NORTHEAST FROM WESTERN KANSAS. A DRY
LINE WILL MOVE THROUGH WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON AND WILL CONTINUE TO MOVE EAST THIS EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS DRY
LINE. INSTABILITY WILL INCREASE AS MOISTURE INCREASES IN THE LOW
LEVELS TODAY. THIS MODERATE INSTABILITY WILL COMBINE WITH VERY
STRONG WIND SHEAR TO BE SUFFICIENT FOR STRONG TO SEVERE
THUNDERSTORMS...INCLUDING LOW-TOPPED SUPERCELLS... WITH THE PRIMARY
THREAT OF DAMAGING WINDS. DESPITE MARGINAL INSTABILITY...THE STRONG
WIND SHEAR IS SUFFICIENT FOR TORNADOES WITH THE MOST ORGANIZED
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
A HIGH WIND WARNING IS IN EFFECT UNTIL EARLY THIS EVENING FOR
NORTHWEST OKLAHOMA...AND THIS HIGH WIND WARNING IS SURROUNDED BY A
WIND ADVISORY THAT EXTENDS DOWN INTO WESTERN NORTH TEXAS. SOUTHWEST
AND WEST WINDS GUSTING TO AROUND 60 MPH ARE POSSIBLE IN THE HIGH
WIND WARNING AREA...WITH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR
50 MPH EXPECTED TO PREVAIL ACROSS THE WIND ADVISORY AREA. THE
COMBINATION OF STRONG WINDS...LOW HUMIDITY AND WARM TEMPERATURES
WEST OF THE DRY LINE WILL ALSO RESULT IN INCREASED FIRE DANGER. AS A
RESULT...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE FOR PARTS OF CENTRAL
AND EASTERN OKLAHOMA ON FRIDAY AND SATURDAY AS ANOTHER UPPER LEVEL
STORM SYSTEM MOVES EASTWARD FROM THE ROCKIES AND A COLD FRONT MOVES
INTO THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY SEPTEMBER 22.

In the hours before

Local storm report, Sep 21, 2:42 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     NON-TSTM WND GST 2 S ALVA                36.77N 98.67W
09/21/2006  M59 MPH          WOODS              OK   AWOS

            KAVK 22041G51KT

&&

JLP
Special weather statement, Sep 21, 3:06 PM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT THU SEP 21 2006

OKZ009-012-014>018-021>024-033>036-038-212200-
ELLIS OK-GARFIELD OK-KINGFISHER OK-BLAINE OK-DEWEY OK-ROGER MILLS OK-
CUSTER OK-CANADIAN OK-CADDO OK-BECKHAM OK-WASHITA OK-KIOWA OK-
GREER OK-HARMON OK-COMANCHE OK-JACKSON OK-
406 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO...
CANADIAN...COMANCHE...CUSTER...DEWEY...ELLIS...GARFIELD...GREER...
HARMON...JACKSON...KINGFISHER...KIOWA...ROGER MILLS AND WASHITA
COUNTIES.

STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS ACROSS WESTERN AND NORTHERN OKLAHOMA. SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH WILL BE SEEN...WITH SOME GUSTS AS HIGH AS
50 MPH POSSIBLE. THESE WINDS WILL OCCUR NEAR AND BEHIND A DRY LINE
AND COLD FRONT...THAT WILL SURGE EASTWARD ACROSS THE REGION. THESE
WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS. IN ADDITION...
RESTRICTED VISIBILITIES WILL OCCUR DUE TO BLOWING DIRT...ESPECIALLY
NEAR FRESHLY PLOWED FIELDS.

PEOPLE IN BECKHAM...BLAINE...CADDO...CANADIAN...COMANCHE...CUSTER...
DEWEY...ELLIS...GARFIELD...GREER...HARMON...JACKSON...KINGFISHER...
KIOWA...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CLINTON...ELK CITY...HOBART...KINGFISHER AND WEATHERFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY.
Local storm report, Sep 21, 3:09 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     NON-TSTM WND GST 8 W WOODWARD            36.43N 99.53W
09/21/2006  M58 MPH          WOODWARD           OK   ASOS

            KWWR 26033G50KT

&&

JLP
Special weather statement, Sep 21, 3:22 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT...CORRECTED REMOVED ELLIS CO
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT THU SEP 21 2006

OKZ012-014>018-021>024-033>036-038-212200-
GARFIELD OK-KINGFISHER OK-BLAINE OK-DEWEY OK-ROGER MILLS OK-CUSTER
OK-CANADIAN OK-CADDO OK-BECKHAM OK-WASHITA OK-KIOWA OK-GREER
OK-HARMON OK-COMANCHE OK-JACKSON OK-
422 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO...
CANADIAN...COMANCHE...CUSTER...DEWEY...GARFIELD...GREER...HARMON...
JACKSON...KINGFISHER...KIOWA...ROGER MILLS AND WASHITA COUNTIES.

STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS ACROSS WESTERN AND NORTHERN OKLAHOMA. SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH WILL BE SEEN...WITH SOME GUSTS AS HIGH AS
50 MPH POSSIBLE. THESE WINDS WILL OCCUR NEAR AND BEHIND A DRY LINE
AND COLD FRONT...THAT WILL SURGE EASTWARD ACROSS THE REGION. THESE
WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS. IN ADDITION...
RESTRICTED VISIBILITIES WILL OCCUR DUE TO BLOWING DIRT...ESPECIALLY
NEAR FRESHLY PLOWED FIELDS.

PEOPLE IN BECKHAM...BLAINE...CADDO...CANADIAN...COMANCHE...
CUSTER...DEWEY...GARFIELD...GREER...HARMON...JACKSON...KINGFISHER...
KIOWA...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CLINTON...ELK CITY...HOBART...KINGFISHER AND WEATHERFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Sep 21, 5:21 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU SEP 21 2006

OKZ047-212345-
JOHNSTON OK-
621 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF MANNSVILLE AT 621
PM CDT...MOVING NORTHEAST AT 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP QUICKLY.

PEOPLE IN JOHNSTON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, Sep 21, 5:51 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT THU SEP 21 2006

OKZ047-051-220010-
JOHNSTON OK-MARSHALL OK-
651 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR OAKLAND AT 651 PM CDT...MOVING
NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN JOHNSTON AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.

The radar

The Norman radar (KTLX), 134 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Johnston

When
September 21, 6:22 PM CST
Where
Johnston County, 3 mi SW of Wapanucka
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.333, -96.450

Hail, Atoka

When
September 21, 6:50 PM CST
Where
Atoka County, Tushka
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.317, -96.167

Hail, Atoka

When
September 21, 7:05 PM CST
Where
Atoka County, Lane
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.300, -95.983

Tornado, Atoka

When
September 21, 7:10 PM CST to 7:23 PM CST
Where
Atoka County, 4 mi SSW of Lane
Rating
F1
Path length
11 mi
Path width
100 yd
Property damage
$75,000
Reported by
GENERAL PUBLIC
Coordinates
34.250, -96.017

A tornado touched down 4 miles south-southwest of Lane and moved east causing some damage before lifting 4 miles east of Farris. The roof of a barn was damaged along with several large oak trees uprooted 4 miles south and 0.5 mile west of Lane. Trees were downed in several locations along the tornado path. A farm 4 miles east and 0.5 mile south of Farris sustained some damage. Several feed barns were destroyed with some of the 2x4's driven through the roof of the residence. Many trees had their tops snapped off. Debris from the barns was found in trees from the house to the east and southeast for about 1000 feet. Some of the metal was wrapped around and in the bigger trees. The F1 tornado moved across the ground for approximately 11 miles before lifting.

Thunderstorm Wind, Atoka

When
September 21, 7:15 PM CST
Where
Atoka County, Lane
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.300, -95.983

Hail, Atoka

When
September 21, 7:15 PM CST
Where
Atoka County, Lane
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.300, -95.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535070, 5535071, 5535072, 5535075, 5535073, 5535074.